Ohio, 2006Damaging Wind in Ohio, August 3, 2006
August 3, 2006 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 2:03 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 3, 2:03 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT THU AUG 3 2006
.SHORT TERM (TODAY THROUGH FRIDAY)...
BASED ON RECENT RUC, NAM WRF, AND GFS MODEL RUNS, EXPECT TWO OR
THREE BANDS OF PREFRONTAL THUNDERSTORMS TO MOVE SOUTHEASTWARD ACROSS
THE UPPER OHIO VALLEY TONIGHT. THE MAIN THREAT WILL BE DAMAGING
WIND. LOCAL RAIN AMOUNTS CAN GO OVER 1 OR 2 INCHES. FLASH FLOOD
GUIDANCE IS 2-2.5 INCHES IN 3 HOURS.
THE COLD FRONT WILL BEGIN TO LOWER THE MOISTURE CONTENT FRIDAY AND
TEMPERATURES WILL NOT BE WARM AS PREVIOUS DAYS AS NAM AND GFS MOS
VALUES SHOW.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
COOLER WEATHER WILL INVADE THE REGION AFTER THE FRONT PUSHES
THROUGH ON FRIDAY. THIS WILL GIVE A COMFORTABLE WEEKEND WITH
LITTLE PRECIPITATION EXPECTED.
THE NEXT CHANCE OF PRECIP SHOULD BE SUNDAY NIGHT AS ANOTHER WAVE
IS FORECAST TO PUSH IN FROM THE WEST.
&&
.AVIATION...
BASED ON RECENT RADAR DATA AND RUC AND NAM WRF MODEL RUNS, EXPECT
THE FIRST BAND OF SCATTERED THUNDERSTORMS TO MOVE THROUGH THE UPPER
OHIO VALLEY 18Z-21Z. FROM A CONSENSUS OF RUC AND NAM WRF MODEL RUNS,
EXPECT ANOTHER BAND OF THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO
VALLEY BETWEEN 01Z-06Z. HOWEVER, CONSIDERING CLIMATOLOGY, WOULD NOT
BE SURPRISED IF THERE IS AN INTERVENING BAND OF SCATTERED
THUNDERSTORMS IN THE TIME FRAME OF 21Z-00Z. THE FIRST TWO BANDS OF
STORMS HAVE MORE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS.
THE LAST BAND HAS MORE POTENTIAL FOR HEAVY RAIN.
THE PREVAILING CLOUD BASES WILL BE BKN050 CUMULUS WITH VISIBILITIES
UNRESTRICTED. IN THUNDERSTORMS, FLIGHT CONDITIONS CAN DETERIORATE TO
3SM TSRA BR OVC020CB WITH LOCALIZED BRIEF IFR CONDITIONS POSSIBLE.
BY EARLY FRIDAY MORNING, 08Z, THE THUNDERSTORMS SHOULD BE PRETTY
MUCH GONE, HOWEVER, SOME FOG AND STRATUS MAY DEVELOP (3SM BR
BKN020). BY 14Z, CONDITIONS WILL IMPROVE TO P6SM BKN040 CUMULUS.
WINDS WILL BE GENERALLY WESTERLY THIS EVENING AND THEN VEER (TURN
CLOCKWISE) INTO THE NORTHWEST LATER TONIGHT AND FRIDAY. SPEEDS CAN
BE 10-20KTS THIS AFTERNOON AND ISOLATED THUNDERSTORM WIND GUSTS CAN
GO OVER 50KTS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 3, 3:41 AM EST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 AM EDT THU AUG 3 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-040845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
441 AM EDT THU AUG 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT MOVING ACROSS THE DISTRICT BY THIS EVENING WILL BRING
A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS MAY
CAUSE FLOODING IN POOR DRAINAGE AREAS AND CAUSE PONDING OF WATER
ON ROADS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Aug 3, 4:09 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG STRASBURG 40.60N 81.53W
08/03/2006 TUSCARAWAS OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN COUNTY WIDE.
&&
RSMITHLocal storm report, Aug 3, 4:16 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
08/03/2006 COSHOCTON OH PUBLIC
TREES DOWN.
&&
RSMITHSpecial weather statement, Aug 3, 4:24 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
524 PM EDT THU AUG 3 2006
PAZ020-WVZ001-002-032230-
BEAVER PA-BROOKE WV-HANCOCK WV-
524 PM EDT THU AUG 3 2006
...SEVERE THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS IN
BEAVER...HANCOCK AND BROOKE COUNTIES...
AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CHESTER TO 5 MILES SOUTHWEST OF WELLSBURG...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
HARSHAVILLE...RACCOON CREEK STATE PARK...TORONTO...CHESTER...
COLLIERS...FOLLANSBEE...FRANKLIN...NEW CUMBERLAND...NEW
MANCHESTER...SUN VALLEY...TOMLINSON RUN STATE PARK...WEIRTON AND
WELLSBURG.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Local storm report, Aug 3, 4:25 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG IRONDALE 40.57N 80.73W
08/03/2006 JEFFERSON OH LAW ENFORCEMENT
TREES DOWN ACROSS COUNTY ROAD 55 NEAR HAMMONDSVILLE.
&&Local storm report, Aug 3, 4:27 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
527 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL BETHESDA 40.02N 81.07W
08/03/2006 E0.75 INCH BELMONT OH LAW ENFORCEMENT
&&
RSMITHLocal storm report, Aug 3, 4:35 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 5 W FORD CITY 40.77N 79.63W
08/03/2006 ARMSTRONG PA LAW ENFORCEMENT
TREES DOWN IN BUFFALO TOWNSHIP.
&&
RSMITHThunderstorm Wind, Tuscarawas
- When
- August 3, 4:35 PM EST
- Where
- Tuscarawas County, 6 mi E of New Philadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.500, -81.333
Trees and power lines blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 3, 2006$1.1 million · 1 event
- Tornado and Hail in Ohio, August 3, 20061 injured · $470,000 · F0 · 9 events
- Hail and Damaging Winds in Oklahoma, August 3, 2006$283,000 · 56 kt wind · 8 events
- Flash Flood and Flood in Ohio, August 3, 20061 injured · $76,000 · 1 in hail · 20 events
- Flash Flood in Texas, August 3, 2006$100,000 · 1 event
- Damaging Winds in Michigan, August 3, 2006$75,000 · 52 kt wind · 4 events
- Damaging Winds in Texas, August 3, 2006$33,000 · 56 kt wind · 2 events
- Damaging Wind in Florida, August 3, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 3, 2006$2,000 · 55 kt wind · 16 events
- Flash Flood in New Mexico, August 3, 2006$20,000 · 1 event
- Damaging Wind in Ohio, August 3, 2006$20,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, August 3, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529240.